Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Aug 26, 2021, 4:21 AM CDT for Stanton County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:21 AM CDT (09:21 UTC)
- Expired
- Aug 26, 2021, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Hail
- 0.25 in
- Wind
- 40
County Stanton County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1609 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
182
WWUS83 KOAX 260921
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
421 AM CDT Thu Aug 26 2021
NEZ017-018-031>033-260945-
Stanton NE-Madison NE-Pierce NE-Cuming NE-Wayne NE-
421 AM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northeastern Madison,
southwestern Wayne, southwestern Cuming, southeastern Pierce and
Stanton Counties through 445 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norfolk to 8 miles north of Clarkson.
Movement was north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Norfolk around 425 AM CDT.
Hadar around 435 AM CDT.
Other locations in the path of these storms include Wisner and
Pilger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4220 9746 4213 9717 4194 9677 4174 9698
4174 9701 4210 9774
TIME...MOT...LOC 0920Z 185DEG 16KT 4204 9749 4185 9707
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
AlbrightWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:26 AM CDT, 55 minutes earlier.
Area forecast discussion, Aug 26, 3:26 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
326 AM CDT Thu Aug 26 2021
.DISCUSSION...
Issued at 325 AM CDT Thu Aug 26 2021
Short term concerns are temperatures and thunderstorm chances. Heat
advisory will continue for parts of the forecast area today, and
expanded it a bit northward based on current expected temperatures
and dewpoints for this afternoon.
Primary features of interest in the large scale pattern at 00Z last
evening included the following. At 300 mb there was a 100 knot jet
streak over western Ontario in southern Canada, so we were under
some influence of the right rear quadrant of that feature. At 500 mb
a mid level anticyclone was centered over the TX panhandle (596 dm).
There were several ripples in the southwest flow that extended from
southern CA into the western high Plains, then the flow was a bit
more westerly across the Dakotas and NE. There was an MCS over parts
of KS and south central NE last evening that seemed to be
associated with a pocket of higher mid level moisture (700 mb
dewpoints were noted at 6 degrees C at KDDC and KTOP). 850 mb
moisture was decent, with values generally 12-17 degrees C in KS
and NE. The KOAX sounding from last evening had a MLCAPE of just
under 2000 J/kg and a PW of 1.37 inches.
Surface analysis at 3 am showed low pressure centers over the high
Plains of WY and CO, with a couple of weak boundaries extending
eastward, one over NE and one over KS. Surface dewpoints in the
local area ranged from the 60s north to the 70s south. We did
have some spotty showers earlier in the night over parts of the
area, but main area of precipitation as of 3 am was a cluster of
storms moving from central NE toward northeast NE. These seemed to
develop with outflow from earlier storms that tracked northeast
out of KS into parts of NE. Storms moving across northeast NE this
morning will have some threat of strong winds and hail.
Will keep highest POPs across the northern parts of the forecast
area through mid morning and then again late in the afternoon.
Confidence on coverage of storms later today is not all that
high, generally used a blend of 00Z HREF, 00Z NAM and recent HRRR
output. General model output shows decent height falls at 500 mb
(20-50 meters) across much of our area today and tonight. MLCAPE
values by late afternoon could be 2000-3000 J/kg in northeast NE
and also in western IA. Several of the CAMs suggest storms may get
a boost from southeastward moving storms from SD this afternoon,
which will mostly affect locations to our north and northeast.
Locally heavy rain possible across our northern zones with PW
values of 1.5 to 2.0 expected. The southern parts of the forecast
area should be mostly capped during the day into tonight.
On Friday, we expect similar temperatures but will hold off on a
heat headline for now. Highest storm chances should be in the
late afternoon and evening from Onawa and Harlan back toward
Fremont, Omaha/Council Bluffs and Lincoln.
Severe threat today/tonight should be mostly from 6 pm to 1 am,
with the severe threat Friday from 5 pm to 11 pm.
A shortwave trough will move across the northern Plains Saturday,
which should bring cooler air in behind a front for Sunday. Expect
decent to likely chances for showers and thunderstorms from
Saturday afternoon through Saturday night, and pockets of locally
heavy rain will be possible.
Stayed pretty close to NBM guidance for the early and mid part of
next week. Expect highs mainly in the 80s to lower 90s, with lows
in the 60s to lower 70s. Highs rain chances look to be from Monday
afternoon into Monday night.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1108 PM CDT Wed Aug 25 2021
Isolated showers and thunderstorms remain possible over the
region through at least 06Z Friday. The best chance for severe
weather looks to be 00Z to 06Z Friday along the Missouri River
Basin. For now though, forecaster confidence in the timing and
location of thunderstorms was too low to include them in the TAFs
(KOMA, KLNK or KOFK). Light easterly surface winds tonight will
give way to breezy south winds Thursday afternoon. Peak wind gust
of 25 to 30 kt are possible between 17Z and 23Z Thursday.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for NEZ034-044-045-050>053-065>068-078-088>093.
IA...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for IAZ055-056-069-079-080-090-091.
&&
DISCUSSION...Miller
AVIATION...AlbrightHazardous weather outlook, Aug 26, 4:05 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 405 AM CDT Thu Aug 26 2021 IAZ043-NEZ011-012-015>018-030>033-042-043-262315- Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Platte-Colfax- 405 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for portions of west central Iowa and northeast Nebraska. .DAY ONE...Today and Tonight Thunderstorms will track across mainly parts of northeast Nebraska this morning. These will be capable of producing gusty winds over 45 mph along with isolated pockets of hail and heavy rain. Storms may also occur this afternoon and evening. The primary timeframe for severe storms with large hail and damaging winds is from 6 pm to midnight. Heat index values of 95 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be periodic chances for thunderstorms across the area from Friday into Saturday night, when some strong to severe storms will be possible. There will also be storm chances Sunday night into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed late this afternoon or evening. IAZ055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-078- 088>093-262315- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Burt- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 405 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this morning and early this afternoon, mainly north of a line from Columbus to Fremont and Harlan. If storms occur, some could be strong to severe. Heat index values are expected to peak in the 103 to 109 degree range this afternoon. A heat advisory has been posted. Thunderstorms will be possible from late this afternoon into tonight, mainly along and north of a line from Seward to Nebraska City and Red Oak. Some strong storms will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be periodic chances for thunderstorms across the area from Friday into Saturday night, when some strong to severe storms will be possible. There will also be storm chances Sunday night into Tuesday morning. Hot conditions are expected again Friday, with some slight cooling for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed today or tonight.
In the hours before
Special weather statement, Aug 26, 2:50 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
250 AM CDT Thu Aug 26 2021
NEZ016-260815-
Antelope NE-
250 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Antelope County through 315 AM CDT...
At 250 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Clearwater, or 32 miles southeast of O'neill,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Neligh and Clearwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4233 9830 4235 9828 4214 9802 4199 9798
4195 9830
TIME...MOT...LOC 0750Z 244DEG 23KT 4204 9837
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Aug 26, 3:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
328 AM CDT Thu Aug 26 2021
NEZ011-016-017-031-260900-
Madison NE-Pierce NE-Knox NE-Antelope NE-
328 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Madison, southwestern Pierce, Antelope and southwestern Knox Counties
through 400 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clearwater, or 31 miles southeast of O'neill, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Neligh around 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4258 9830 4252 9803 4225 9776 4192 9783
4192 9828 4200 9830
TIME...MOT...LOC 0827Z 248DEG 30KT 4213 9821
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Aug 26, 3:52 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
352 AM CDT Thu Aug 26 2021
NEZ018-032-033-042-043-260915-
Stanton NE-Platte NE-Colfax NE-Cuming NE-Wayne NE-
352 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of south central Wayne,
northwestern Cuming, northwestern Colfax, northeastern Platte and
Stanton Counties through 415 AM CDT...
At 351 AM CDT, Doppler radar was tracking a strong thunderstorm over
Leigh, or 22 miles north of Columbus, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4213 9725 4206 9690 4164 9710 4168 9734
TIME...MOT...LOC 0851Z 193DEG 22KT 4174 9720
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Aug 26, 3:57 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
357 AM CDT Thu Aug 26 2021
NEZ011-260930-
Knox NE-
357 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southern Knox County
through 430 AM CDT...
At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Verdigre, or 25 miles east of O'neill, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Creighton and Verdigre around 410 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4269 9830 4278 9808 4273 9786 4244 9755
4244 9824 4254 9830
TIME...MOT...LOC 0857Z 244DEG 40KT 4250 9815
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Aug 26, 3:59 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
359 AM CDT Thu Aug 26 2021
NEZ016-017-260930-
Pierce NE-Antelope NE-
359 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Pierce and Antelope
Counties through 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neligh, or 33 miles west of Norfolk, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plainview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4225 9829 4231 9821 4244 9824 4244 9755
4220 9746 4209 9779 4209 9783 4207 9784
4191 9828
TIME...MOT...LOC 0859Z 244DEG 29KT 4215 9806
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Aug 26, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
421 AM CDT Thu Aug 26 2021
NEZ017-018-031>033-260945-
Stanton NE-Madison NE-Pierce NE-Cuming NE-Wayne NE-
421 AM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northeastern Madison,
southwestern Wayne, southwestern Cuming, southeastern Pierce and
Stanton Counties through 445 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norfolk to 8 miles north of Clarkson.
Movement was north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Norfolk around 425 AM CDT.
Hadar around 435 AM CDT.
Other locations in the path of these storms include Wisner and
Pilger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4220 9746 4213 9717 4194 9677 4174 9698
4174 9701 4210 9774
TIME...MOT...LOC 0920Z 185DEG 16KT 4204 9749 4185 9707
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AlbrightThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:50 AM CDT | Special Weather Statement | OAX | Antelope | 25 min |
| Aug 26, 3:28 AM CDT | Special Weather Statement | OAX | Antelope | 32 min |
| Aug 26, 3:52 AM CDT | Special Weather Statement | OAX | Stanton | 23 min |
| Aug 26, 3:57 AM CDT | Special Weather Statement | OAX | Knox | 33 min |
| Aug 26, 3:59 AM CDT | Special Weather Statement | OAX | Antelope, Pierce | 31 min |
| Aug 26, 4:31 AM CDT | Special Weather Statement | OAX | Knox | 29 min |
| Aug 26, 4:38 AM CDT | Special Weather Statement | OAX | Antelope | 22 min |
| Aug 26, 4:47 AM CDT | Special Weather Statement | OAX | Wayne | 28 min |
| Aug 26, 5:02 AM CDT | Special Weather Statement | OAX | Cedar | 28 min |
| Aug 26, 5:06 AM CDT | Special Weather Statement | OAX | Pierce | 24 min |
| Aug 26, 5:10 AM CDT | Special Weather Statement | OAX | Cedar, Wayne | 35 min |
| Aug 26, 5:13 AM CDT | Special Weather Statement | OAX | Cuming, Dodge | 32 min |
| Aug 26, 5:31 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 29 min |
| Aug 26, 5:44 AM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 16 min |
| Aug 26, 5:58 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton, Thurston, Wayne | 32 min |
| Aug 26, 6:26 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Thurston, Washington | 34 min |
| Aug 26, 6:51 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 24 min |
| Aug 26, 7:19 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 26 min |
| Aug 26, 7:42 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Shelby | 33 min |
| Aug 26, 6:46 PM CDT | Special Weather Statement | OAX | Shelby | 29 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.